Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 53, NWS Fort Worth, TX

July 14, 2008Anderson County, Henderson County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 14, 2008, 3:21 PM CDT for Anderson County, Henderson County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2008, 3:21 PM CDT (20:21 UTC)
Expired
Jul 14, 2008, 5:15 PM CDT
In force
114 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Anderson County, TX, Henderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 151 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2008-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1736 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2008-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1736 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 142021
FFWFWD
TXC001-213-142215-
/O.NEW.KFWD.FF.W.0053.080714T2021Z-080714T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT MON JUL 14 2008

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN ANDERSON COUNTY IN NORTHEAST TEXAS
  SOUTH CENTRAL HENDERSON COUNTY IN NORTHEAST TEXAS

* UNTIL 515 PM CDT

* AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH HEAVY RAIN NEAR NORTHWESTERN ANDERSON COUNTY...
  MOVING SOUTHEAST AT 4 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF
  RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE
  THROUGH 515 PM CDT.

* THE STORM PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES.


HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE WATER OF AN UNKNOWN DEPTH COVERS THE
ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST
SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH
YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3201 9563 3191 9568 3191 9598 3197 9603
      3204 9606 3209 9604 3215 9583 3213 9561

$$
1 follow-up statement
000 
WGUS74 KFWD 142126
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
415 PM CDT MON JUL 14 2008

TXC001-213-142215-
/O.CON.KFWD.FF.W.0053.000000T0000Z-080714T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENDERSON TX-ANDERSON TX-
415 PM CDT MON JUL 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN ANDERSON AND SOUTH CENTRAL HENDERSON COUNTIES...

 AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED SOME
 LINGERING THUNDERSTORMS WITH MODERATE RAIN NEAR NORTHWESTERN        
 ANDERSON COUNTY.   THESE STORMS WERE NEARLY STATIONARY. RADAR       
 INDICATES THAT 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN AND         
 ANOTHER ONE HALF INCH WILL BE POSSIBLE THROUGH 515 PM CDT.

THE HEAVIEST RAINFALL WILL REMAIN NORTH OF PALESTINE.

DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND 
OTHER LOW LYING AREAS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD 
QUICKLY. REMEMBER FLOODING IS THE LEADING CAUSE OF WEATHER RELATED 
DEATHS.

LAT...LON 3201 9563 3191 9568 3191 9598 3197 9603
      3204 9606 3209 9604 3215 9583 3213 9561

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:56 PM CDT, 25 minutes earlier.

Area forecast discussion, Jul 14, 2:56 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
256 PM CDT MON JUL 14 2008

.DISCUSSION...
850MB FRONT SITTING ACROSS CENTRAL PART OF CWA...WITH MOST OF THE
STORMS SOUTH OF IT. COLD POOL RUNNING FROM EASTLAND TO MCLENNAN
ALSO PROVIDING BOUNDARIES FOR STORM INITIATION. CAN NOT RULE OUT A
STORM OR TWO NORTHERN HALF OF NORTH TX BECAUSE ATMOSPHERE REMAINS
MOIST AND UNSTABLE...BUT THE MID LEVEL FORCING IS BETTER FARTHER
SOUTH. TOMORROW LOOKS SIMILAR TO TODAY WITH THE FRONT SAGGING
SOUTHWEST A BIT MORE...AND THE PRECIP PROBABLY A BIT FARTHER SOUTH
AS WELL...BUT BY WEDNESDAY PRECIP WILL TAPER OFF TO MORE ISOLATED
AFTERNOON STORMS. REST OF WEEK LOOKS DRY.

I WENT 2 TO 3 DEGREES ABOVE MOS ALL WEEK FOR HIGH AND LOW
TEMPERATURES BASED ON MOS RUNNING CONSISTENTLY COOL THE LAST 3
DAYS.       84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  96  76  99  77 /  20  20  20  10  10
WACO, TX              78  95  76  98  75 /  30  20  20  10  10
PARIS, TX             72  95  71  98  71 /  10  10  10  10  10
DENTON, TX            76  96  75  97  74 /  20  20  20  10  10
MCKINNEY, TX          73  96  73  99  71 /  20  20  20  10  10
DALLAS, TX            79  96  78  98  79 /  20  20  20  10  10
TERRELL, TX           75  96  73  98  73 /  20  20  20  10  10
CORSICANA, TX         76  94  75  96  74 /  30  20  20  10  10
TEMPLE, TX            77  95  74  94  73 /  30  20  20  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 14, 2:50 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT MON JUL 14 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-152000-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
250 PM CDT MON JUL 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS
THROUGH TONIGHT...MAINLY ALONG AND SOUTH OF THE I-20 CORRIDOR. THE
STRONGEST STORMS MAY PRODUCE WIND GUSTS TO 50 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY. NO SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS
EVENING...MAINLY SOUTH OF I-20.

SCHULTZ

In the hours before

Special weather statement, Jul 14, 1:12 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
112 PM CDT MON JUL 14 2008

TXZ145-141845-
HILL TX-
112 PM CDT MON JUL 14 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL HILL COUNTY

AT 112 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF HILLSBORO...MOVING EAST AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BYNUM...CARLS CORNER AND
HILLSBORO.

FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINFALL...AND WIND
GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3184 9703 3185 9702 3186 9704 3186 9706
      3196 9732 3213 9725 3205 9687 3202 9686
      3182 9696
TIME...MOT...LOC 1812Z 290DEG 13KT 3202 9718

SCHULTZ
Special weather statement, Jul 14, 2:15 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT MON JUL 14 2008

TXZ158-174-141945-
BELL TX-MILAM TX-
215 PM CDT MON JUL 14 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL BELL COUNTY
  SOUTHWESTERN MILAM COUNTY

AT 215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF GRANGER...MOVING SOUTHEAST AT
21 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HOLLAND AND THORNDALE.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3057 9715 3063 9724 3064 9723 3066 9725
      3069 9726 3075 9729 3081 9746 3084 9750
      3098 9736 3084 9698
TIME...MOT...LOC 1915Z 298DEG 18KT 3087 9736
Special weather statement, Jul 14, 2:26 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
226 PM CDT MON JUL 14 2008

TXZ148-142000-
ANDERSON TX-
226 PM CDT MON JUL 14 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ANDERSON COUNTY

AT 226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTH OF ATHENS...MOVING EAST AT 7 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3199 9568 3183 9585 3200 9605 3201 9604
      3202 9605 3202 9602 3202 9597 3203 9597
      3205 9576
TIME...MOT...LOC 1926Z 289DEG 6KT 3201 9591
Special weather statement, Jul 14, 2:46 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
246 PM CDT MON JUL 14 2008

TXZ158-174-142015-
BELL TX-MILAM TX-
246 PM CDT MON JUL 14 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BELL COUNTY
  WEST CENTRAL MILAM COUNTY

AT 246 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BELTON...MOVING SOUTHEAST AT
14 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HOLLAND...LITTLE
RIVER-ACADEMY...ROGERS...SALADO AND TEMPLE.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3088 9703 3076 9725 3085 9752 3100 9753
      3112 9737
TIME...MOT...LOC 1946Z 293DEG 12KT 3095 9739
Special weather statement, Jul 14, 3:00 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT MON JUL 14 2008

TXZ135-148-142030-
HENDERSON TX-ANDERSON TX-
300 PM CDT MON JUL 14 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ANDERSON COUNTY
  SOUTH CENTRAL HENDERSON COUNTY

AT 300 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTH OF ATHENS...NEARLY STATIONARY.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3188 9581 3201 9605 3203 9605 3215 9593
      3204 9558
TIME...MOT...LOC 2000Z 296DEG 2KT 3202 9589
Special weather statement, Jul 14, 3:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
314 PM CDT MON JUL 14 2008

TXZ174-142045-
MILAM TX-
314 PM CDT MON JUL 14 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MILAM COUNTY

AT 314 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF CAMERON...MOVING SOUTHEAST
AT 3 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CAMERON.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3083 9718 3098 9713 3098 9711 3099 9709
      3095 9683 3073 9691
TIME...MOT...LOC 2014Z 301DEG 2KT 3089 9705

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:04 PM CDTSevere Thunderstorm WarningFWDHill26 min
Jul 13, 7:42 PM CDTSpecial Weather StatementFWDMcLennan33 min
Jul 13, 7:55 PM CDTSevere Thunderstorm WarningFWDMcLennan42 min
Jul 13, 8:09 PM CDTSevere Thunderstorm WarningFWDHill51 min
Jul 13, 8:27 PM CDTSevere Thunderstorm WarningFWDHill33 min
Jul 13, 8:57 PM CDTSpecial Weather StatementFWDNavarro33 min
Jul 14, 12:39 PM CDTSpecial Weather StatementFWDBosque36 min
Jul 14, 12:48 PM CDTSpecial Weather StatementFWDHill27 min
Jul 14, 1:12 PM CDTSpecial Weather StatementFWDHill33 min
Jul 14, 2:15 PM CDTSpecial Weather StatementFWDMilam30 min
Jul 14, 2:26 PM CDTSpecial Weather StatementFWDAnderson34 min
Jul 14, 2:46 PM CDTSpecial Weather StatementFWDBell29 min
Jul 14, 3:00 PM CDTSpecial Weather StatementFWDHenderson30 min
Jul 14, 3:14 PM CDTSpecial Weather StatementFWDMilam31 min
Jul 14, 3:28 PM CDTAreal Flood AdvisoryFWDMilam2 hr
Jul 14, 3:32 PM CDTAreal Flood AdvisoryFWDNavarro118 min
Jul 14, 3:40 PM CDTSpecial Weather StatementFWDParker35 min

Nearby

Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.